Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 467, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 9, 2012, 3:41 PM CDT for Covington County, Jones County, Mississippi. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2012, 3:41 PM CDT (20:41 UTC)
- Expired
- Aug 9, 2012, 4:19 PM CDT
- In force
- 38 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Covington County, MS, Jones County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 97 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 3:45 PM CDT | TSTM WND DMG | 3 Wnw Sanford, MS | TREE DOWNED AT THE INTERSECTION OF US HIGHWAY 49 AND MS HIGHWAY 598. |
| Aug 9, 3:50 PM CDT | TSTM WND DMG | 5 Wnw Moselle, MS | TREES DOWNED ALONG MONROE ROAD AND RAINEY ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.7 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1768 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 686 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
003
WUUS54 KJAN 092041
SVRJAN
MSC031-067-092130-
/O.NEW.KJAN.SV.W.0467.120809T2041Z-120809T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
341 PM CDT THU AUG 9 2012
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN COVINGTON COUNTY IN SOUTHEAST MISSISSIPPI...
SOUTHWESTERN JONES COUNTY IN SOUTHEAST MISSISSIPPI...
* UNTIL 430 PM CDT
* AT 341 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR SANFORD MOVING EAST AT 20
MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MOSELLE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3151 8959 3152 8960 3154 8961 3159 8961
3159 8925 3144 8928 3143 8937 3143 8959
TIME...MOT...LOC 2041Z 274DEG 17KT 3150 8950
$$
BK3 follow-up statements
906
WWUS54 KJAN 092045
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
345 PM CDT THU AUG 9 2012
MSC031-067-092130-
/O.CON.KJAN.SV.W.0467.000000T0000Z-120809T2130Z/
JONES MS-COVINGTON MS-
345 PM CDT THU AUG 9 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR SOUTHEASTERN COVINGTON AND SOUTHWESTERN JONES COUNTIES...
AT 345 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SANFORD MOVING EAST AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOSELLE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3151 8959 3152 8960 3154 8961 3159 8961
3159 8925 3144 8928 3143 8937 3143 8959
TIME...MOT...LOC 2045Z 274DEG 17KT 3150 8948
$$
BK199
WWUS54 KJAN 092104
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
404 PM CDT THU AUG 9 2012
MSC031-092115-
/O.CAN.KJAN.SV.W.0467.000000T0000Z-120809T2130Z/
COVINGTON MS-
404 PM CDT THU AUG 9 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COVINGTON COUNTY
IS CANCELLED...
LAT...LON 3159 8940 3159 8925 3158 8925 3144 8928
3143 8934 3144 8937 3143 8937 3143 8940
TIME...MOT...LOC 2105Z 272DEG 35KT 3151 8923
$$
MSC067-092130-
/O.CON.KJAN.SV.W.0467.000000T0000Z-120809T2130Z/
JONES MS-
404 PM CDT THU AUG 9 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR SOUTHWESTERN JONES COUNTY...
AT 405 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR MOSELLE MOVING EAST AT 40
MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3159 8940 3159 8925 3158 8925 3144 8928
3143 8934 3144 8937 3143 8937 3143 8940
TIME...MOT...LOC 2105Z 272DEG 35KT 3151 8923
$$
BK692
WWUS54 KJAN 092119
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
419 PM CDT THU AUG 9 2012
MSC067-092129-
/O.CAN.KJAN.SV.W.0467.000000T0000Z-120809T2130Z/
JONES MS-
419 PM CDT THU AUG 9 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN JONES COUNTY IS
CANCELLED...
LAT...LON 3159 8940 3159 8925 3158 8925 3144 8928
3143 8934 3144 8937 3143 8937 3143 8940
TIME...MOT...LOC 2119Z 272DEG 35KT 3150 8907
$$
BKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 10:35 AM CDT, 5 hours 6 minutes earlier.
Area forecast discussion, Aug 9, 10:35 AM CDT, 5 hours 6 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE JACKSON MS 1035 AM CDT THU AUG 9 2012 .UPDATE...RECIPE FOR LOCALIZED HEAVY RAINFALL IN PLACE THIS MORNING UP ALONG AND HIGHWAY 82 CORRIDOR IN CENTRAL MISSISSIPPI AS A RATHER STRONG SUMMER TROUGH DIVES SOUTHEAST INTO THE REGION. WARM AIR AND MOISTURE ADVECTION EARLIER THIS MORNING KICKED OFF A SLOW MOVING CLUSTER OF THUNDERSTORMS IN THIS NEIGHBORHOOD THAT HAS SINCE SHOWN A STRONG TENDENCY TO BACK-BUILD AND TRAIN ACTIVITY OVER SIMILAR AREAS. THIS TENDENCY IS EXPLAINED WELL BY LATEST RUC ANALYSIS REVEALING 850 MB CORFIDI VECTOR RIDGING JUXTAPOSING ITSELF IN THE SAME GENERAL REGION. MIX OF MODELS AND ANALYSIS ALSO REVEAL SUBTLE RIGHT ENTRANCE REGION JET STREAM DYNAMICS COULD ALSO BE IMPARTING ADDITIONAL ATMOSPHERIC LIFT TO THE SITUATION. BY EARLY AFTERNOON (AND HOPEFULLY BEFORE) THE ATMOSPHERIC SITUATION PRODUCING THE TRAINING CONVECTION SHOULD EVOLVE TO THE POINT WHERE ACTIVITY WILL PROGRESS SOUTHEAST (AND THUS NOT TRAIN AND BE SUCH A FLASH FLOOD WORRY). OTHERWISE...SHOWERS AND STORMS IN THE FORECAST AREA SO FAR THIS MORNING HAVE MAINLY BEEN CONFINED TO THE AFOREMENTIONED HIGHWAY 82 CORRIDOR. HOWEVER...THIS SHOULD CHANGE IN THE NEXT FEW HOURS SINCE THE INCOMING UPPER TROUGH IS IMPARTING MORE AND MORE LIFT ACROSS THE WHOLE OF THE REGION AND FAVORABLE MOISTURE ADVECTION VECTORS ARE EVOLVING. BEST CHANCES FOR STORMS WILL OF COURSE BE RIGHT NOW IN NORTH-CENTRAL AND NORTHEASTERN ZONES (WHERE IT IS RAINING LIKE HECK)...BUT IN 2 TO 3 HOURS THE BEST CHANCES WILL SHIFT TO AREAS ROUGHLY ALONG AND SOUTH OF THE NATCHEZ TRACE CORRIDOR THROUGH MID TO LATE AFTERNOON. FORTUNATELY...WE DO NOT EXPECT A REPEAT OF BIG FLOODING WORRIES FURTHER SOUTH IN THE REGION TODAY...ALTHOUGH COMBINATION OF MODEST SHEAR/MODEST INSTABILITY AND AMPLE LIFT WILL UNDOUBTEDLY BE ENOUGH TO GENERATE SOME STRONG TO OCCASIONAL SEVERE STORMS. MAIN RISK WITH THE MOST INTENSE STORMS WILL BE DAMAGING WINDS AND HAIL UP TO QUARTER SIZE OR SO. BY LATE THIS AFTERNOON WE ANTICIPATE MOST STORMS ASSOCIATED WITH FIRST SHORT WAVE SHOULD BE EXITING TO THE EAST OR SOUTH OF THE FORECAST AREA WHILE ANOTHER VIGOROUS SHORT WAVE (ASSOCIATED WITH AN ACTUAL COLD FRONT) COMES PLOWING TOWARDS THE AREA FROM THE NORTH. THIS WILL LIKELY BRING ADDITIONAL THUNDERSTORM CHANCES TO AT LEAST NORTHERN ZONES BY EARLY THIS EVENING (IF NOT A LITTLE EARLIER)...WITH AGAIN A POTENTIAL FOR SOME SEVERE ACTIVITY TO BE THROWN IN THE MIX. EXPECT MORE TO COME WITH THE MAIN AFTERNOON FORECAST PACKAGE...BUT FOR NOW I HAVE MAINLY ADJUSTED FORECAST SOME TO ACCOUNT FOR LOCALLY HEAVY RAIN IN NORTHEASTERN ZONES. TO HWO IS ALSO BEING TWEAKED IN RESPONSE TO THIS RISK. /BB/ && .PREV DISCUSSION... /ISSUED 319 AM CDT THU AUG 9 2012/ SHORT TERM...COMPLEX CONVECTIVE FORECAST FOR THIS SHORT TERM AS THE EVOLVING MEAN LONG WAVE TROUGH WILL CONTAIN MULTIPLE S/WV'S WHICH WILL DRIVE THE SENSIBLE WEATHER FOR EACH PERIOD. OVERALL...THE MODELS ARE TRYING TO MAKE SENSE OF IT ALL AND I FEEL GOOD ABOUT WHAT I HAVE TO WORK WITH GIVEN THE COMPLEXITY OF THE SITUATION. TO START...THE INITIAL S/WV IS OVER THE W/NW PART OF THE CWA AND IS CURRENTLY BEGINNING TO GEN UP SOME SHRA/TSRA ACTIVITY ACROSS THAT AREA. LOOK FOR THIS TO EXPAND IN COVERAGE THROUGH EARLY/MID MORNING ACROSS THE NW HALF OF THE CWA. AS LIFT FROM THIS FEATURE SHIFTS E/SE...THE LOW LEVEL RESPONSE AND MOISTURE CONVERGENCE WILL FOLLOW SUIT. I SEE THE CENTRAL AND SE HALF OF THE AREA GETTING SOMEWHAT OF AN EARLY START TO THE CONVECTION. BEST PRECIP CHANCES FOR THIS AREA LOOK TO BE LATE MORNING THROUGH EARLY AFTERNOON. AS THIS OCCURS...THE NW HALF WILL SEE A BREAK AND HAVE SOME TIME TO WARM UP AND DESTABILIZE AHEAD OF THE NEXT S/WV (MORE ON THAT IN A BIT). FOR THE SE HALF AND EASTERN PORTIONS...CONCERNING STRONG/SVR STORM POTENTIAL. I'M NOT REAL HIGH ON THIS...MAINLY DUE TO THE EARLY START OF ACTIVITY. HOWEVER...THERE WILL EXIST SOME ENHANCED MID LEVEL FLOW ASSOCIATED WITH OUR S/WV ALONG WITH SOME MID LEVEL COOLING. ADDITIONALLY...BETTER THAN AVG FORCING WILL EXIST AS WELL AND I CAN SEE SOME STRONG STORMS WITH A COUPLE SVR CELLS MIXED IN. AGAIN...THIS IS FOR THE SE HALF AND EASTERN PORTIONS FROM 11AM THROUGH 4PM. MAIN RISK LOOKS TO BE FROM 40-60 MPH WINDS AND LIGHTNING AS STORMS MOVE GENERALLY WEST TO EAST. SHIFTING TO THE SECOND S/WV AND FOCUSING BACK TOWARD THE NW HALF OF THE CWA FOR LATE AFTERNOON/EVENING. THIS PORTION OF THE CWA WILL HAVE THE OPPORTUNITY TO WARM INTO MID 90S. ADDITIONALLY...TEMPS ALOFT WILL REMAIN COOLER THAN AVG AND PROMOTE FAIRLY STEEP LAPSE RATES WITH VERTICAL TOTALS AROUND 28C. THIS 2ND S/WV WILL CONTAIN A STRONGER MID LEVEL SPEED MAX ALONG WITH AN ASSOCIATED MID LEVEL DRY PUNCH DIVING SE ACROSS THE SOUTHERN PLAINS. IT IS THIS PART OF THE CWA WHERE I'M MORE CONCERNED WITH SVR STORMS BETWEEN 5 PM AND MIDNIGHT. ADDITIONAL ACTIVITY LOOKS TO LINGER PAST MIDNIGHT AS WELL...JUST LIKELY NOT STRONG. HAZARDS FROM THIS ACTIVITY WILL BE 60 MPH WINDS...QUARTER HAIL AND POTENTIALLY MORE INTENSE LIGHTNING. I WILL CONSTRUCT GRAPHICS TO ILLUSTRATE EACH RISK ALONG WITH SEGMENTING THE HWO TO FIT THE SITUATION. LASTLY...LOCALLY HEAVY RAIN WILL BE POSSIBLE WITH ANY STORM. ON TO FRI...THIS PERIOD IS A CHALLENGE AS WELL...BUT I'M FEELING MORE CONFIDENT WITH THE MAJORITY OF THE ACTIVITY OCCURRING ACROSS THE SOUTH HALF. THE MAIN ISSUE WITH THIS PERIOD IS TIMING. ALL INDICATIONS ARE...ACTIVITY MAY BE AT THE START OF THE FRI PERIOD...OR GET A QUICK START. FOR NOW...WILL NOT GO WITH SPECIFIC TIMING ON POPS DUE TO THE UNCERTAINTY. THE BEST DEEP MOISTURE LOOKS TO BE ALONG AND SOUTH OF I-20 AS THE DRIER MID LEVEL AIR ASSOCIATED WITH THE S/WV WILL LIKELY BE OVER THE NORTHERN CWA. ALSO...A MORE PRONOUNCED NW FLOW WILL EXIST AND ANY STORMS SHOULD MOVE OFF TO THE SE. AS FOR STRONG STORMS FRI...NOT REALLY EXPECTING MUCH AS THE ONLY THING GOING FOR IT WOULD BE STRONGER OVERALL WINDS ALOFT. LAPSE RATES WILL BE RATHER TAME AND INSTABILITY WILL BE LIMITED. AT THIS POINT...I WOULD BE BEST TO NOT MENTION ANY RISK ON FRI AND SEE HOW THINGS ARE SETUP AFTER WE DEAL WITH THESE FIRST TWO PERIODS. /CME/ LONG TERM...SATURDAY THROUGH NEXT THURSDAY...BEHIND THE PASSAGE OF FRIDAY/FRIDAY NIGHT'S COLD FRONT...A DRIER AIRMASS WILL FILTER SOUTH INTO THE REGION FOR THE WEEKEND. WHILE THIS WILL RESULT IN SLIGHTLY COOLER AFTERNOON AND OVERNIGHT TEMPERATURES...THE BIGGER STORY WILL BE THE NOTICEABLY...AND MUCH APPRECIATED...LESS HUMID CONDITIONS FELT ACROSS THE FORECAST AREA AS DEW POINTS DROP FROM THE MID 70S WE'VE SEEN THROUGH MUCH OF THE SUMMER...DOWN INTO THE LOW AND MIDDLE 60S. AS FAR AS TEMPERATURES ARE CONCERNED FOR THE WEEKEND...AS STATED ABOVE THEY'LL BE SLIGHTLY COOLER. I ADJUSTED HIGHS UP A BIT ON SATURDAY RESULTING IN THEIR RANGING FROM THE MID 80S TO LOWER 90S... WHICH IS WARMER THAN MOS YET COOLER THAN THE MET GUIDANCE. AFTER TAKING A LOOK AT LOW LEVEL TEMPS FORECASTED OVER THE AREA DURING THIS TIME AND COMPARING THEM WITH LOCAL CLIMATOLOGY...THIS UPWARDS ADJUSTMENT MADE SENSE. HIGHS WILL BE A TAD WARMER ON SUNDAY...BUT STILL SLIGHTLY COOLER THAN THOSE FROM RECENT DAYS. LOOK FOR LOWS SATURDAY NIGHT TO FALL INTO THE LOW AND MIDDLE 60S...AND LOWS SUNDAY NIGHT TO SLIP INTO THE MID 60S AND LOWER 70S. UNFORTUNATELY...JUST AS QUICK AS THIS DRIER AIR CAME...THE AIRMASS WILL MODERATE UP THROUGH THE REMAINDER OF THE FORECAST PERIOD. THIS BASICALLY EQUATES TO A RETURN TO WHAT'S BEEN THE NORM FOR SUMMER ACROSS THE CWA...HOT AND HUMID CONDITIONS WITH ISOLATED TO SCATTERED SHOWERS AND STORMS EACH AFTERNOON...LINGERING INTO THE EARLY EVENING HOURS. MODELS DO INDICATE A WEAK BOUNDARY TRYING TO SNEAK INTO THE CWA AND MEANDERING ABOUT ACROSS THE FORECAST AREA THROUGH MID-WEEK. IF THIS PANS OUT...IT COULD ENHANCE RAIN CHANCES DURING THE LATTER HALF OF THE FORECAST PERIOD...AND COULD RESULT IN A COMPLEX OR TWO OF SHOWERS AND STORMS TRAVERSING THE REGION UNDER NORTHWEST FLOW ALOFT. /19/ && .AVIATION...GREATEST AVIATION CONCERN IS THE ONGOING MVFR AND IFR CONDS ACRS KGWO TO KGTR DUE TO TSRA/LOW CIGS. XPCT CONDS TO IMPROVE BRIEFLY AT KGTR BY 1530Z WITH ADDITIONAL SCT TSRA THROUGH LATE MRNG THRU AFTN. FOR CNTRL AND SRN TAF SITES...IT WILL BE MORE TRICKY AS FAR AS TIMING. SCT TSRA XPCTED TO DVLP ACROSS REGION LATE MRNG AND PERSIST THROUGH EVENING AS MID LVL DISTURBANCE MOVES THROUGH. CNTRL AND SRN SITES SHOULD HAVE VFR PREVAIL BUT INTERMITTENT MVFR/IFR CONDS PSBL THIS AFTN. LOW CIGS/BR OVRNGT SHOULD RESULT IN MIX OF MVFR/VFR. SLY SFC WINDS WILL BE 6-12 KT WITH SOME HIGHER GUSTS THIS AFTN. SOME GUSTS TO 20-30 KT PSBL INVOF STRONGER TSRA. STORM TOPS TO FL450. /ALLEN/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 92 74 91 69 / 57 42 41 18 MERIDIAN 91 72 92 68 / 58 41 52 30 VICKSBURG 93 74 91 66 / 49 39 34 15 HATTIESBURG 92 75 93 73 / 71 20 54 28 NATCHEZ 91 75 91 70 / 61 29 42 17 GREENVILLE 95 75 91 66 / 38 48 20 9 GREENWOOD 94 74 90 65 / 66 45 22 10 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && BB/ALLEN/CME/19
Hazardous weather outlook, Aug 9, 2:40 PM CDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 240 PM CDT THU AUG 9 2012 ARZ074-075-LAZ007>009-015-016-023>025-MSZ018-019-025>028-034>036- 040>042-047-101945- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE- GRENADA-CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA- SHARKEY-YAZOO-WARREN- 240 PM CDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND FRIDAY SOME SEVERE STORMS WILL BE POSSIBLE THIS EVENING...MAINLY BETWEEN 5 PM AND MIDNIGHT...ACROSS THE NORTHWEST HALF OF THE AREA AS A MID LEVEL DISTURBANCE MOVES OVER THE AREA. THE MAIN HAZARDS FROM THESE STORMS WILL BE DAMAGING WINDS TO 60 MPH...QUARTER SIZED HAIL AND CONTINUOUS LIGHTNING. AN ADDITIONAL ROUND OF STRONG TO SEVERE THUNDERSTORMS ALONG AND SOUTH OF AN APPROACHING COLD FRONT WILL BE POSSIBLE FRIDAY AFTERNOON ACROSS THE REGION. DAMAGING WINDS OF 60 MPH AND QUARTER SIZED HAIL COULD OCCUR AS THE FRONT PUSHES SOUTH THROUGH THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. LAZ026-MSZ029>033-037>039-043>046-048>066-072>074-101945- CONCORDIA-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON- NOXUBEE-MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 240 PM CDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND FRIDAY A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ALONG AN ONGOING ORGANIZED LINE OF GENERAL THUNDERSTORMS THIS AFTERNOON ALONG AND SOUTH OF A NATCHEZ MISSISSIPPI TO CRYSTAL SPRINGS TO QUITMAN MISSISSIPPI LINE. DAMAGING WINDS OF 60 MPH...NICKEL TO QUARTER SIZED HAIL...FREQUENT LIGHTNING AND HEAVY RAINFALL WILL BE THE MAIN RISKS. THE THUNDERSTORM LINE WILL PUSH SOUTHEAST THROUGH LATE AFTERNOON AND EXIT FAR SOUTHEASTERN AREAS BY 7 TO 8PM. AN ADDITIONAL ROUND OF STRONG TO SEVERE THUNDERSTORMS ALONG AND SOUTH OF AN APPROACHING COLD FRONT WILL BE POSSIBLE FRIDAY AFTERNOON ACROSS THE REGION. DAMAGING WINDS OF 60 MPH AND QUARTER SIZED HAIL COULD OCCUR AS THE FRONT PUSHES SOUTH THROUGH THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. ALLEN
In the hours before
Special weather statement, Aug 9, 2:47 PM CDT, 54 minutes before
LAZ026-MSZ060-092020-
ADAMS MS-CONCORDIA LA-
247 PM CDT THU AUG 9 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
247 PM CDT THU AUG 9 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 5 MILES SOUTHWEST OF DEER PARK AT 248 PM CDT...MOVING EAST AT
20 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHWESTERN ADAMS COUNTY...AND CENTRAL CONCORDIA PARISH
SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3147 9171 3142 9130 3135 9132 3131 9142
3131 9146 3129 9147 3128 9149 3126 9147
3124 9147 3123 9148 3129 9175
TIME...MOT...LOC 1948Z 281DEG 18KT 3136 9163
BKSpecial weather statement, Aug 9, 2:53 PM CDT, 48 minutes before
MSZ062-092025-
LINCOLN MS-
253 PM CDT THU AUG 9 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
253 PM CDT THU AUG 9 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 3 MILES NORTHEAST OF BROOKHAVEN AT 253 PM CDT...MOVING
SOUTHEAST AT 35 MPH.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN CENTRAL AND NORTHEASTERN LINCOLN COUNTY SHOULD MONITOR
THIS STORM CLOSELY.
LAT...LON 3142 9025 3158 9054 3170 9046 3170 9041
3169 9041 3169 9038 3170 9037 3170 9036
3165 9024
TIME...MOT...LOC 1953Z 298DEG 29KT 3161 9039
BKSpecial weather statement, Aug 9, 3:10 PM CDT, 31 minutes before
MSZ061-062-092040-
LINCOLN MS-FRANKLIN MS-
310 PM CDT THU AUG 9 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
310 PM CDT THU AUG 9 2012
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM MCCALL CREEK TO 8 MILES WEST OF LITTLE SPRINGS
AT 310 PM CDT...MOVING EAST AT 25 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THESE
STORMS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN EASTERN FRANKLIN AND CENTRAL LINCOLN COUNTIES SHOULD
MONITOR THESE STORMS CLOSELY.
LAT...LON 3142 9082 3158 9078 3155 9044 3140 9048
3134 9060 3135 9097 3133 9098 3134 9100
TIME...MOT...LOC 2010Z 274DEG 21KT 3153 9069 3142 9072
3136 9084
BKSpecial weather statement, Aug 9, 3:20 PM CDT, 21 minutes before
MSZ074-092050- FORREST MS- 320 PM CDT THU AUG 9 2012 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 320 PM CDT THU AUG 9 2012 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 5 MILES SOUTH OF HATTIESBURG AT 320 PM CDT...MOVING EAST AT 20 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN CENTRAL FORREST COUNTY SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3115 8935 3134 8935 3133 8914 3112 8914 TIME...MOT...LOC 2020Z 268DEG 16KT 3124 8928 BK
Special weather statement, Aug 9, 3:30 PM CDT, 11 minutes before
MSZ064-065-092100-
JEFFERSON DAVIS MS-COVINGTON MS-
330 PM CDT THU AUG 9 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
330 PM CDT THU AUG 9 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 5 MILES SOUTHEAST OF LONE STAR AT 330 PM CDT...MOVING EAST AT
15 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHERN COVINGTON AND EAST CENTRAL JEFFERSON DAVIS
COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3152 8978 3169 8974 3166 8940 3162 8940
3144 8944
TIME...MOT...LOC 2030Z 281DEG 12KT 3159 8966
BKLocal storm report, Aug 9, 3:39 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
339 PM CDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND DMG 5 S RICHLAND 32.16N 90.18W
08/09/2012 RANKIN MS EMERGENCY MNGR
4 TO 5 TREES DOWNED BLOCKING ROADWAYS AROUND RANKIN
COUNTY...INCLUDING IN THE BRANDON AND CLEARY AREAS.
&&
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 7:38 PM CDT | Special Weather Statement | JAN | Bolivar | 32 min |
| Aug 8, 7:40 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 35 min |
| Aug 8, 8:11 PM CDT | Special Weather Statement | JAN | Clarke | 29 min |
| Aug 9, 6:54 AM CDT | Special Weather Statement | JAN | Webster | 26 min |
| Aug 9, 8:25 AM CDT | Special Weather Statement | JAN | Oktibbeha | 25 min |
| Aug 9, 8:41 AM CDT | Flash Flood Warning | JAN | Carroll, Grenada, Montgomery, Webster | 3 hr |
| Aug 9, 8:50 AM CDT | Flash Flood Warning | JAN | Choctaw, Clay, Oktibbeha, Webster | 3 hr |
| Aug 9, 9:02 AM CDT | Special Weather Statement | JAN | Coahoma | 28 min |
| Aug 9, 9:12 AM CDT | Special Weather Statement | JAN | Grenada | 28 min |
| Aug 9, 11:00 AM CDT | Special Weather Statement | JAN | Attala | 45 min |
| Aug 9, 11:22 AM CDT | Special Weather Statement | JAN | Attala | 28 min |
| Aug 9, 11:38 AM CDT | Special Weather Statement | JAN | Madison | 47 min |
| Aug 9, 12:42 PM CDT | Special Weather Statement | JAN | Leake, Neshoba | 43 min |
| Aug 9, 1:27 PM CDT | Special Weather Statement | JAN | Simpson | 43 min |
| Aug 9, 1:41 PM CDT | Special Weather Statement | JAN | Hinds | 44 min |
| Aug 9, 2:22 PM CDT | Special Weather Statement | JAN | Copiah, Rankin, Simpson | 43 min |
| Aug 9, 2:53 PM CDT | Special Weather Statement | JAN | Lincoln | 32 min |
| Aug 9, 3:10 PM CDT | Special Weather Statement | JAN | Lincoln | 30 min |
| Aug 9, 3:20 PM CDT | Special Weather Statement | JAN | Forrest | 30 min |
| Aug 9, 3:30 PM CDT | Special Weather Statement | JAN | Covington | 30 min |
| Aug 9, 3:55 PM CDT | Special Weather Statement | JAN | Lamar, Marion | 30 min |
| Aug 9, 4:02 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar, Marion | 58 min |
| Aug 9, 4:10 PM CDT | Special Weather Statement | JAN | Jones | 30 min |
| Aug 9, 5:01 PM CDT | Special Weather Statement | JAN | Forrest | 29 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.